Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Boise, ID

June 24, 2007

NWS Boise, ID issued this red flag warning at Jun 24, 2007, 9:30 AM MDT. It took effect at Jun 24, 2007, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2007, 9:30 AM MDT (15:30 UTC)
In effect from
Jun 24, 2007, 1:00 PM MDT
Expired
Jun 24, 2007, 8:49 PM MDT
In force
8 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOI 241530
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
930 AM MDT SUN JUN 24 2007

IDZ418-419-ORZ636-637-242330-
/O.NEW.KBOI.FW.W.0002.070624T1900Z-070625T0600Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
930 AM MDT SUN JUN 24 2007 /830 AM PDT SUN JUN 24 2007/

...RED FLAG WARNING IN EFFECT FROM 1 PM MDT /NOON PDT/ THIS
AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR GUSTY WINDS
AND LOW HUMIDITY. THIS WARNING IS FOR THE MAINLY THE SOUTHERN PORTIONS
OF THE VALE AND BURNS BLM OR FIRE WEATHER ZONES 636 AND 637. THIS
WARNING IS ALSO FOR THE OWYHEE MOUNTAINS IN THE BOISE BLM AND THE TWIN 
FALLS DISTRICT OF THE SHOSHONE BLM OR ZONES 418 AND 419...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM MDT /NOON PDT/ THIS
AFTERNOON TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. 

STRONG WINDS ALOFT AHEAD OF AN APPROACHING LOW PRESSURE AREA CAN
BE EXPECTED TO FILTER TO THE SURFACE THIS AFTERNOON AND EARLY
EVENING. WIND GUSTS OF 30 TO 35 MPH CAN BE EXPECTED IN THE WARNING
AREA. AFTERNOON HUMIDITY IS EXPECTED TO LOWER INTO THE 5 TO 10
PERCENT IN SOUTHEASTERN OREGON AND 10 TO 15 PERCENT ACROSS
SOUTHERN IDAHO. AS THE LOW MOVES INLAND THIS EVENING GUSTY WINDS
WILL CONTINUE AFTER SUNSET. 


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
CR
3 follow-up statements
000 
WWUS85 KBOI 242100
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
300 PM MDT SUN JUN 24 2007

IDZ418-419-ORZ636-637-250600-
/O.CON.KBOI.FW.W.0002.000000T0000Z-070625T0600Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
300 PM MDT SUN JUN 24 2007 /200 PM PDT SUN JUN 24 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT FOR THE VALE AND BURNS BLM IN SOUTHEAST OREGON. THIS IS
FOR GUSTY WINDS AND LOW RH. THIS WARNING IS ALSO IN EFFECT FOR THE 
OWYHEE MOUNTAINS OF THE BOISE BLM ALONG WITH THE TWIN FALLS DISTRICT 
OF THE SHOSHONE BLM. THIS INCLUDES IDAHO ZONES 418 AND 419...

WINDS ACROSS THE AREA ARE SLOWING INCREASING AND ARE STILL
EXPECTED TO REACH RED FLAG CRITERIA. AFTERNOON HUMIDITIES HAVE 
ALREADY LOWERED INTO THE 10 TO 15 PERCENT RANGE ACROSS THE 
WARNED ZONES IN IDAHO. THE MAIN CONCERN FOR THE OREGON WARNING
CONTINUES TO BE MAINLY THE SOUTHERN HALF OF THE BURNS AND VALE
BLM. IN THIS AREAS HUMIDITIES ARE STILL EXPECTED TO LOWER TO LESS
THAN 10 PERCENT BEFORE THE FRONT MOVES ACROSS THIS EVENING.

THEREFORE THE RED FLAG WARNING REMAINS IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KBOI 242101 CCA
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
300 PM MDT SUN JUN 24 2007

IDZ418-419-ORZ636-637-250600-
/O.CON.KBOI.FW.W.0002.000000T0000Z-070625T0600Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
300 PM MDT SUN JUN 24 2007 /200 PM PDT SUN JUN 24 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM
PDT/ TONIGHT FOR THE VALE AND BURNS BLM IN SOUTHEAST OREGON. THIS IS
FOR GUSTY WINDS AND LOW RH. THIS WARNING IS ALSO IN EFFECT FOR THE 
OWYHEE MOUNTAINS OF THE BOISE BLM ALONG WITH THE TWIN FALLS DISTRICT 
OF THE SHOSHONE BLM. THIS INCLUDES IDAHO ZONES 418 AND 419...

WINDS ACROSS THE AREA ARE SLOWLY INCREASING AND ARE STILL EXPECTED TO REACH RED 
FLAG CRITERIA. AFTERNOON HUMIDITIES HAVE ALREADY LOWERED INTO THE 10 TO 15 
PERCENT RANGE ACROSS THE WARNED ZONES IN IDAHO. THE MAIN CONCERN FOR THE OREGON 
WARNING CONTINUES TO BE MAINLY THE SOUTHERN HALF OF THE BURNS AND VALE BLM. IN 
THIS AREAS HUMIDITIES ARE STILL EXPECTED TO LOWER TO LESS THAN 10 PERCENT 
BEFORE THE FRONT MOVES ACROSS THIS EVENING.

THEREFORE THE RED FLAG WARNING REMAINS IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KBOI 250249
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
849 PM MDT SUN JUN 24 2007

IDZ418-419-ORZ636-637-250400-
/O.CAN.KBOI.FW.W.0002.000000T0000Z-070625T0600Z/
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
849 PM MDT SUN JUN 24 2007 /749 PM PDT SUN JUN 24 2007/

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RH IN FIRE 
WEATHER ZONES 636 AND 637 IN OREGON AND 418 AND 419 IN IDAHO. THESE 
ZONES ARE THE VALE AND BURNS BLMS IN OREGON AND THE OWYHEE MOUNTAINS 
OF THE BOISE BLM AND THE TWIN FALLS DISTRICT IN THE SHOESHONE BLM...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

RED FLAG CONDITIONS ARE NO LONGER PRESENT OVER THE AREA WITH WINDS
SUBSIDING AND RELATIVE HUMIDITIES RISING AS DARKNESS APPROACHES.
ISOLATED AREAS MAY STILL HAVE NEAR RED FLAG CONDITIONS THROUGH
9PM BUT THEY WILL QUICKLY IMPROVE AFTER THAT TIME AND OVERNIGHT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 24, 3:41 AM MDT, 5 hours 49 minutes earlier.

Area forecast discussion, Jun 24, 3:41 AM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
341 AM MDT SUN JUN 24 2007

.SHORT TERM...TODAY THROUGH MONDAY...TEMPERATURES WILL BE A FEW
DEGREES COOLER TODAY REACHING THE LOW 80S IN MOST VALLEY
LOCATIONS AND THE LOW 70S IN THE MOUNTAINS. A COLD FRONT WILL PASS
THROUGH THE FORECAST AREA TONIGHT ACCOMPANIED WITH BREEZY
NORTHWESTERLY WINDS. WITH THE EXCEPTION OF ISOLATED SHOWERS AND
THUNDERSTORMS IN NORTHERN BAKER COUNTY AND IN NORTHERN VALLEY
COUNTY...THE FRONTAL PASSAGE WILL BE DRY. MONDAY WILL BE MOSTLY
SUNNY AND COOL BEHIND THE FRONT WITH TEMPERATURES ABOUT 10 DEGREES
COOLER THAN TODAY. HIGHS ON MONDAY WILL ONLY REACH THE LOW 70S IN
VALLEY LOCATIONS AND THE LOW 60S IN THE MOUNTAINS.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...NO MAJOR CHANGES THIS
MORNING AS FORECAST REMAINS ON TRACK THROUGH NEXT WEEKEND. UPPER
TROUGH EXITS PACIFIC NORTHWEST MONDAY NIGHT INTO THE NORTHERN
PLAINS. UPPER RIDGE BUILDS NORTHWARD ACROSS THE INTERMOUNTAIN WEST
IN RESPONSE TO DEEPENING UPPER TROUGH OFF THE WESTERN COAST OF
CANADA. TEMPERATURES REBOUND QUICKLY TUESDAY THROUGH FRIDAY WITH
850-700MB THICKNESS CLIMBING INTO THE 1660 TO 1680 METERS RANGE
CORRESPONDING TO UPPER 80S TO MID 90S IN THE TREASURE VALLEY.
WEDNESDAY LOOKS TO BE THE WARMEST DAY OF THE WEEK WITH THE THERMAL
AXIS OVER SOUTHWEST IDAHO. HEIGHTS AND THICKNESSES GRADUALLY FALL
STARTING FRIDAY AS UPPER TROUGH SLOWLY SHIFTS INTO THE NORTHWEST
COAST. UPPER LOW TAPS INTO A LARGE SWATH OF PACIFIC MOISTURE /OVER
AN INCH AND A HALF OF PRECIPITABLE WATERS/ WHICH WILL SPREAD INTO
THE INTERMOUNTAIN WEST FRIDAY NIGHT. THIS WILL MOISTEN THE
ATMOSPHERE UP FOR SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. THOUGH
MODELS ARE CONSISTENT WITH SLOW WESTWARD PROGRESSION OF THE
LOW...THEY CONTINUE TO LACK CONSISTENCY IN TIMING OF THE
PRECIPITATION. THE TIMING DIFFICULTIES SURROUND THE OMEGA BLOCK OVER
THE CENTRAL U.S. WHICH THE MODELS CONSISTENTLY HAVE A HARD TIME
RESOLVING. HOW FAR THE OMEGA BLOCK SHIFTS EAST WILL DETERMINE THE
EASTWARD PROGRESSION OF THE UPPER LOW. SINCE THE CWA REMAIN IN
BETWEEN THESE TWO FEATURES...CONFIDENCE IN WEEKEND TEMPERATURE AND
PRECIPITATION FORECASTS ARE LOW. HAVE INCREASED POPS INTO THE CHANCE
CATEGORY THROUGH SATURDAY AND WOULD EXPECT THE INCREASING TREND IN
POPS TO CONTINUE OVER THE NEXT SEVERAL DAYS. TEMPERATURES WILL STILL
REMAIN ABOVE NORMAL THROUGH THE WEEKEND THOUGH DEPENDING ON THE
TROUGH TIMING INTO THE PACIFIC NORTHWEST...TEMPS COULD BE COOLER
THAN CURRENTLY FORECAST. WILL WAIT FOR BETTER MODEL CONSISTENCY
BEFORE MAKING BIG CHANGES TO THE FORECAST.

&&

.AVIATION...VFR CONDITIONS THROUGH TONIGHT UNDER MOSTLY CLEAR SKIES.
SOUTHWEST FLOW ALOFT WILL AVERAGE 15-25 KTS BETWEEN 10-15K FT MSL
DURING THE DAY THEN INCREASE TO 30-40 KTS FROM THE WEST OVERNIGHT.
W-NW SURFACE WINDS WILL BE LIGHT WITH LOCAL GUSTS UP TO 25 KTS.
COULD SEE AN ISOLATED THUNDERSTORM ACROSS THE EASTERN MOUNTAINS OF
OREGON AND CENTRAL MOUNTAINS OF IDAHO THIS AFTERNOON.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...JB
LONG TERM....JS
AVIATION.....JS
Hazardous weather outlook, Jun 24, 5:31 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
531 AM MDT SUN JUN 24 2007

IDZ011>016-028>030-ORZ061>064-251145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
531 AM MDT SUN JUN 24 2007 /431 AM PDT SUN JUN 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Idaho, 2007Red Flag Warnings in Oregon, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.